Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

February 4, 2021Carroll County, Humphreys County, Montgomery County, Mississippi

NWS Jackson, MS issued this special weather statement at Feb 4, 2021, 7:09 PM CST for Carroll County, Humphreys County, Montgomery County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 4, 2021, 7:09 PM CST (01:09 UTC)
Expired
Feb 4, 2021, 8:00 PM CST
In force
51 min
Issued by
NWS Jackson, MS

Counties Carroll County, MS, Humphreys County, MS, Montgomery County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
443 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

116 
WWUS84 KJAN 050109
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
709 PM CST Thu Feb 4 2021

MSZ027-028-035-036-050200-
Carroll-Humphreys-Montgomery-Holmes-
709 PM CST Thu Feb 4 2021

...A LINE OF SHOWERS PRODUCING STRONG GUSTY WINDS WILL AFFECT 
NORTHERN HOLMES...CARROLL... NORTHWESTERN MONTGOMERY AND CENTRAL 
HUMPHREYS COUNTIES...

At 709 PM CST, radar indicated showers were located along a line
extending from Teoc to near Swiftown to near Darlove. Movement was
east at 35 mph.

Winds in excess of 40 mph are possible with this line of showers.

These showers will be near...
  Malmaison around 720 PM CST.
  North Carrollton around 725 PM CST.
  Belzoni and Tchula around 735 PM CST.
  Winona around 745 PM CST.
  Thornton around 755 PM CST.
  Howard, Emory and Lodi around 800 PM CST.

Other locations impacted by these showers include Silver City, Cruger
and Carrollton.

LAT...LON 3360 8951 3352 8951 3323 8992 3303 9040
      3312 9070 3317 9068 3329 9045 3324 9042
      3324 9038 3331 9035 3331 9029 3337 9029
      3333 9018 3342 9017 3342 9014 3346 9013
      3346 9010 3352 9010 3361 8998
TIME...MOT...LOC 0109Z 287DEG 31KT 3358 9009 3332 9047 3321 9074 

$$

NF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Feb 4, 6:09 PM CST, 1 hour earlier.

Area forecast discussion, Feb 4, 6:09 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Jackson MS
609 PM CST Thu Feb 4 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:

Most concerns are associated with a cold front moving steadily
southeast across the forecast area tonight. A brief period of SHRA
and MVFR category ceilings will accompany the front along with a
fairly abrupt wind shift to NW. Expect VFR conditions and
diminishing wind gusts for the most part following the frontal
passage window. A quick moving upper level disturbance moving
into the area later Friday will likely bring quick moistening and
a few hours of -RA to the HBG/PIB area. A shorter duration of -RA
could extend as far north as the HKS/JAN to MEI corridor. /EC/

&&

.DISCUSSION...
Today and tonight...
Gusty southerly winds will continue into the evening hours ahead of
the approaching cold front from the northwest.  Models persist with
development of some scattered showers ahead of and along the frontal
boundary.  Given the system and winds aloft...the showers could be
somewhat gusty, though not necessarily associated with thunder. Much
cooler air moving in behind the front will settle into the region.
The cooler and drier air should scour out much of the llvl clouds,
and temperatures will be able to drop into the 30s in most
locations.  Skies will be partly cloudy tomorrow, with high
temperatures only about 15 degrees cooler tomorrow...in the upper
40s and lower 50s. /HJS/

Friday Night Through Wednesday Night...
A cold front settles south of the area Friday night with a chance
for light showers across the southernmost areas. Surface high
pressure slides east across the area, with only the northeastern
zones staying in the ideal zone for radiational cooling into early
Saturday morning where temperatures will fall to near freezing.
Elsewhere, weak southerly winds and some greater cloud coverage
will hold temperatures into the middle 30s.

As a weak wave of low pressure moves near the stalled frontal
boundary along the coast, some WAA above a cool, stable boundary
layer will likely result in occasional rain showers. The best
chances of rain come Saturday afternoon in the southern zones. Have
lowered forecast temperatures in the south on Saturday with higher
PoPs expected to hold temps down more there.

An upper level disturbance could produce more isolated rain showers
Saturday overnight for mostly the northern portions of the area
before exiting by Sunday morning. This marks a deviation from
previous guidance which had been mostly dry. A few sleet reports are
possible in the northern tier of counties should precipitation occur
before maximum diurnal warming during the day Saturday. Any ice
pellets would be short lived and non-accumulating, likely only
during the onset of precipitation.

Monday should see moderating temperatures and fair weather
controlled by surface high pressure. The next weather maker in
the continued active pattern has significant spread in the
forecast guidance. The GFS deterministic solutions are largely dry
with the 00z ECMWF presenting a wet day Tuesday with showers
possible through the day. Went with a blended solution and
retained rain chances for much of the area, though it should be
noted that the confidence in rain for Tuesday is not particularly
high. Regardless, any rain should be light with little
accumulation.

West to West-Southwest H5 flow of Pacific origin will remain in
place through the end of the forecast period which will have
periodic shortwave disturbances moving over the area. With
seasonably cool 1000-500mb thicknesses persisting, the lower
portions of the atmosphere will continue to be characterized by
colder than average temperatures. This pattern, with midlevel moist
flow atop a cool boundary layer, will contribute to frequent
cloudiness and rain chances into Wednesday into late week. Should
the near surface airmass remain sufficiently cold, it's possible we
could see some wintry weather next Thursday into Friday. Regardless,
continued transport of a polar airmass in association with a highly
amplified pattern with persistent troughing over the eastern CONUS
will result in a frigid pattern with the potential for very cold
arctic outbreaks beyond day 7. /LP/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       38  51  34  53 /  83  21  13  25
Meridian      38  51  32  52 /  78  27  17  29
Vicksburg     37  50  34  55 /  81  16   9  18
Hattiesburg   44  52  37  51 /  82  51  57  30
Natchez       39  50  36  54 /  75  30  13  21
Greenville    34  50  33  52 /  74   3   2  17
Greenwood     32  51  33  53 /  87   4   2  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Feb 4, 2:56 PM CST, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
256 PM CST Thu Feb 4 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
256 PM CST Thu Feb 4 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Friday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

21

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Feb 4, 6:26 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
626 PM CST Thu Feb 4 2021

ARZ075-MSZ018-019-025>027-034-035-050115-
Chicot-Washington-Carroll-Grenada-Humphreys-Leflore-Sunflower-
Bolivar-
626 PM CST Thu Feb 4 2021

...A LINE OF SHOWERS PRODUCING STRONG GUSTY WINDS WILL AFFECT
CENTRAL CHICOT...SUNFLOWER... NORTHWESTERN CARROLL...WESTERN
GRENADA...LEFLORE...WASHINGTON... NORTHWESTERN HUMPHREYS AND
SOUTHEASTERN BOLIVAR COUNTIES UNTIL 715 PM CST...

At 624 PM CST, radar indicated showers were located along a line
extending from near Drew to near Metcalfe to Lake Village. Movement
was east at 35 mph.

Winds in excess of 30 to 40 mph are possible with this line of
showers.

These showers will be near...
  Minter City and Tribbett around 640 PM CST.
  Sunnyside and Holly Ridge around 645 PM CST.
  Indianola, Avon, Wayside and Money around 655 PM CST.
  Inverness around 700 PM CST.
  Moorhead, Leflore, Isola and Avalon around 705 PM CST.
  Hollandale, Estill, Holcomb and Teoc around 710 PM CST.
  Swiftown and Darlove around 715 PM CST.

Other locations impacted by these showers include Arcola, Doddsville,
Schlater and Morgan City.

LAT...LON 3386 8965 3337 9030 3337 9032 3332 9037
      3310 9083 3331 9142 3345 9101 3384 9046
      3381 9045 3379 9017 3376 9019 3375 9030
      3370 9030 3369 9029 3374 9024 3372 9022
      3372 9014 3381 9010 3382 8993 3390 8992
TIME...MOT...LOC 0024Z 285DEG 31KT 3379 9047 3344 9096 3333 9131

NF
Special weather statement, Feb 4, 7:09 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
709 PM CST Thu Feb 4 2021

MSZ027-028-035-036-050200-
Carroll-Humphreys-Montgomery-Holmes-
709 PM CST Thu Feb 4 2021

...A LINE OF SHOWERS PRODUCING STRONG GUSTY WINDS WILL AFFECT
NORTHERN HOLMES...CARROLL... NORTHWESTERN MONTGOMERY AND CENTRAL
HUMPHREYS COUNTIES...

At 709 PM CST, radar indicated showers were located along a line
extending from Teoc to near Swiftown to near Darlove. Movement was
east at 35 mph.

Winds in excess of 40 mph are possible with this line of showers.

These showers will be near...
  Malmaison around 720 PM CST.
  North Carrollton around 725 PM CST.
  Belzoni and Tchula around 735 PM CST.
  Winona around 745 PM CST.
  Thornton around 755 PM CST.
  Howard, Emory and Lodi around 800 PM CST.

Other locations impacted by these showers include Silver City, Cruger
and Carrollton.

LAT...LON 3360 8951 3352 8951 3323 8992 3303 9040
      3312 9070 3317 9068 3329 9045 3324 9042
      3324 9038 3331 9035 3331 9029 3337 9029
      3333 9018 3342 9017 3342 9014 3346 9013
      3346 9010 3352 9010 3361 8998
TIME...MOT...LOC 0109Z 287DEG 31KT 3358 9009 3332 9047 3321 9074

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:26 PM CSTSpecial Weather StatementJANGrenada, Leflore, Sunflower, Washington49 min
Feb 4, 7:16 PM CSTSpecial Weather StatementJANRichland44 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.